Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 124, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 19, 2014, 4:41 PM EDT for Alamance County, Orange County, North Carolina. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2014, 4:41 PM EDT (20:41 UTC)
- Expired
- Jun 19, 2014, 5:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Alamance County, NC, Orange County, NC
The radar
The Raleigh/Durham radar (KRAX), 76 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 4:56 PM EDT | TSTM WND DMG | 2 W Hillsborough, NC | NUMEROUS TREES AND POWERLINES DOWN WEST OF HILLSBOROUGH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 2:28 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 667 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
891
WUUS52 KRAH 192041
SVRRAH
NCC001-135-192130-
/O.NEW.KRAH.SV.W.0124.140619T2041Z-140619T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
441 PM EDT THU JUN 19 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA...
ORANGE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 530 PM EDT
* AT 441 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 58 MPH. THIS STORM WAS LOCATED NEAR MEBANE...OR 7 MILES
SOUTHEAST OF GRAHAM...AND MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
CHAPEL HILL...BURLINGTON...GRAHAM...HILLSBOROUGH...CARRBORO...
MEBANE...GIBSONVILLE...HAW RIVER...SWEPSONVILLE...ALAMANCE...
CARR...CANE CREEK RESERVOIR...SUTPHIN...PLEASANT GROVE...ENO RIVER
STATE PARK...SCHLEY...SAXAPAHAW...SNOW CAMP...LAKE MACKINTOSH
MARINA AND EFLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY
BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER
YOUR HEAD WITH YOUR HANDS.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3624 7895 3599 7900 3587 7918 3588 7925
3586 7925 3584 7924 3584 7954 3606 7954
3625 7930
TIME...MOT...LOC 2041Z 311DEG 11KT 3601 7928
$$
ELLIS3 follow-up statements
349
WWUS52 KRAH 192100
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
500 PM EDT THU JUN 19 2014
NCC001-135-192130-
/O.CON.KRAH.SV.W.0124.000000T0000Z-140619T2130Z/
ALAMANCE NC-ORANGE NC-
500 PM EDT THU JUN 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR ALAMANCE AND ORANGE COUNTIES...
AT 458 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER HILLSBOROUGH...MOVING EAST AT 25
MPH.
LOCATIONS IMPACTED INCLUDE...
CHAPEL HILL...BURLINGTON...GRAHAM...HILLSBOROUGH...CARRBORO...
MEBANE...GIBSONVILLE...HAW RIVER...SWEPSONVILLE...ALAMANCE...CARR...
CANE CREEK RESERVOIR...SUTPHIN...PLEASANT GROVE...ENO RIVER STATE
PARK...SCHLEY...SAXAPAHAW...SNOW CAMP...LAKE MACKINTOSH MARINA AND
EFLAND.
DOPPLER RADAR INDICATED POTENTIAL DAMAGING WINDS IN EXCESS OF 60 MPH
MOVING INTO THE CITY OF HILLSBOROUGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3624 7895 3599 7900 3587 7918 3588 7925
3586 7925 3584 7924 3584 7954 3606 7954
3625 7930
TIME...MOT...LOC 2058Z 280DEG 20KT 3606 7906
$$
ELLIS403
WWUS52 KRAH 192112
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
512 PM EDT THU JUN 19 2014
NCC001-192122-
/O.CAN.KRAH.SV.W.0124.000000T0000Z-140619T2130Z/
ALAMANCE NC-
512 PM EDT THU JUN 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR ALAMANCE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3624 7895 3599 7900 3587 7918 3588 7925
3591 7926 3606 7925
TIME...MOT...LOC 2112Z 311DEG 11KT 3603 7902
$$
NCC135-192130-
/O.CON.KRAH.SV.W.0124.000000T0000Z-140619T2130Z/
ORANGE NC-
512 PM EDT THU JUN 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR CENTRAL ORANGE COUNTY...
AT 512 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR HILLSBOROUGH...MOVING SOUTHEAST AT
15 MPH.
LOCATIONS IMPACTED INCLUDE...
CHAPEL HILL...HILLSBOROUGH...CARRBORO...SCHLEY...CANE CREEK
RESERVOIR...EFLAND AND ENO RIVER STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3624 7895 3599 7900 3587 7918 3588 7925
3591 7926 3606 7925
TIME...MOT...LOC 2112Z 311DEG 11KT 3603 7902
$$
ELLIS758
WWUS52 KRAH 192119
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
519 PM EDT THU JUN 19 2014
NCC135-192129-
/O.CAN.KRAH.SV.W.0124.000000T0000Z-140619T2130Z/
ORANGE NC-
519 PM EDT THU JUN 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ORANGE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3624 7895 3599 7900 3587 7918 3588 7925
3591 7926 3606 7925
TIME...MOT...LOC 2115Z 311DEG 11KT 3601 7900
$$
ELLISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:35 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 19, 3:35 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 335 PM EDT THU JUN 19 2014 .SYNOPSIS...AN UPPER LEVEL RIDGE OVER THE SOUTHEAST WILL RETREAT WESTWARD TODAY AND TONIGHT AS A SERIES OF UPPER LEVEL DISTURBANCES TRACK SOUTHEAST FROM THE GREAT LAKES INTO THE MID ATLANTIC...HELPING TO PROPEL A BACK-DOOR SURFACE FRONT SOUTHWARD INTO THE AREA OVERNIGHT. THE FRONT WILL THEN STALL ACROSS THE REGION INTO THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 330 PM THURSDAY... SEVERE THUNDERSTORM WATCH 334 IS IN EFFECT FOR THE NORTHERN/CENTRAL PIEDMONT AND COASTAL PLAIN COUNTIES THROUGH 10 PM TONIGHT. OVERVIEW: SHORTWAVE TROUGH WILL TRACK SOUTHEASTWARD THROUGH THE MID- ATLANTIC REGION THIS AFTERNOON AND INTO SOUTHERN VIRGINIA AND THE CAROLINAS THIS EVENING. ASSOCIATED HEIGHT FALLS WILL PAVE THE WAY FOR A BACK-DOOR FRONTAL PASSAGE INTO THE AREA LATE TONIGHT/EARLY FRIDAY. DPVA/HEIGHT FALLS ATTENDANT THE AFOREMENTIONED SHORTWAVE ENERGY/REMNANT MVC WILL SUPPORT INCREASING POPS THIS AFTERNOON AND EVENING. BASED ON LATEST RADAR TRENDS...WILL NEED TO INCREASE POPS TO LIKELY FOR AT LEAST WESTERN PORTIONS OF THE WATCH AREA AS A FAIRLY ORGANIZED CONVECTIVE BAND/LINE LOOKS TO BE DEVELOPING OVER THE NW PIEDMONT. LATEST HRR SUGGEST THIS CONVECTIVE BAND COULD HOLD TOGETHER AS IT TRANSLATES EAST-SOUTHEASTWARD OR ALTERNATIVELY NEW DOWNSTREAM DEVELOPMENT ALONG ANY POTENTIAL WELL ESTABLISHED SURFACE COLD POOL. AS FAR AS TIMING...OVERALL CONSENSUS IS FOR THE CONVECTION TO PROGRESS EAST-SOUTHEASTWARD...EXITING EAST/SOUTHEASTERN ZONES BETWEEN 03 TO 06Z. SEVERE THREAT: DEEP LAYER SHEAR OVER CENTRAL NC IS EXPECTED TO REMAIN ON THE LOW END AT 15 KT OR LESS. REGARDLESS...IMPRESSIVE THERMODYNAMIC CONSISTING OF STRONG MLCAPE OF 2500-3000 JOULES...AND DCAPE OF 1200-1500...WILL SUPPORT THE POTENTIAL FOR SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND DIME TO HALF DOLLAR SIZE HAIL. DEPENDING ON THE EVOLUTION OF THE STORMS...ITS POSSIBLE THAT ANOTHER SEVERE THUNDERSTORM WATCH WILL HAVE TO BE ISSUED FOR SOUTHERN COUNTIES. LOWS TONIGHT RANGING FROM NEAR 70 NORTH TO LOWER 70S SOUTH. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... AS OF 335 PM WEDNESDAY... OVERNIGHT CONVECTION IS PROGGED BY THE CONVECTION ALLOWING MODELS TO HAVE MOVED OUT OF CENTRAL NC BY THE START OF THE DAY FRIDAY. A COLD FRONT MARKING THE LEADING EDGE OF SURFACE DEW POINTS NEAR 60 WILL BE PUSHING THROUGH CENTRAL NC DURING DAY WITH THE FRONT STALLING NEAR THE SC BORDER WITH A WEAK AREA OF LOW PRESSURE DEVELOPING OVERNIGHT ALONG THE FRONT. THIS WILL RESULT IN AN INCREASED THREAT OF CONVECTION DURING THE AFTERNOON AND OVERNIGHT WITH THE GREATEST COVERAGE ACROSS THE COASTAL PLAIN. THERE IS A MARGINAL THREAT OF SEVERE CONVECTION WITH BULK SHEAR VALUES INCREASING DURING THE AFTERNOON AND EVENING WITH THE GREATEST THREAT OF ORGANIZED SEVERE WEATHER ACROSS THE EASTERN PIEDMONT AND COASTAL PLAIN. HIGHS FRIDAY SHOULD RANGE IN THE UPPER 80S ACROSS THE NORTHEAST COASTAL PLAN TO THE MID 90S NEAR THE SC BORDER. LOWS FRIDAY NIGHT WILL RANGE AROUND 70. -BLAES && .LONG TERM /SATURDAY THROUGH THURSDAY/... AS OF 310 PM THURSDAY... NWP GUIDANCE CONTINUES TO MAINTAIN THAT THE SURFACE COLD FRONT WILL LINGER ACROSS OUR REGION SATURDAY WITH A WEAK AREA OF LOW PRESSURE LIFTING THE COLD FRONT AXIS MORE NORTHEAST TO SOUTHWEST SATURDAY NIGHT. THE FRONT WILL THEN GRADUALLY WEAKEN AS IT LINGERS NEAR CAROLINA COAST. NOTICEABLY COOLER AND SLIGHTLY DRIER AIR WILL WORK INTO NORTHERN AND NORTHEASTERN NC BEHIND THE FRONT ON SATURDAY WITH A WARMER AND MORE MOIST AIR MASS NEAR THE SC BORDER AND IN THE COASTAL PLAIN. THIS PATTERN WILL SUPPORT FAIRLY GOOD CONVECTIVE COVERAGE WITH THE GREATEST CHANCE OF THUNDERSTORMS IN AN ARC ACROSS THE EASTERN AND SOUTHEASTERN PARTS OF THE CWA ON SATURDAY. AS DRIER AND MORE STABLE AIR MOVES INTO CENTRAL NC AND SOME RIDGING ALOFT BUILDS OVERHEAD...CONVECTIVE COVERAGE SHOULD DECREASE ON SUNDAY AND MONDAY. BOTH THE GFS AND ECWMF ADVERTISE INCREASING MOISTURE AND LARGE SCALE TROUGHING OVER THE GREAT LAKES AND MID ATLANTIC WHICH SHOULD RESULT IN AN INCREASING THREAT OF MAINLY AFTERNOON AND EVENING CONVECTION FOR THE MID TO LATE PART OF THE WORK WEEK. HIGHS OVER THE WEEKEND WILL RANGE IN THE MID OR UPPER 80S ACROSS THE NORTHEAST TO AROUND 90 IN THE SOUTHWEST WIT LOWS IN THE UPPER 60S TO NEAR 70. TEMPERATURES WILL WARM DURING THE WORKED WEEK WITH HIGHS RETURNING TO THE UPPER 80S TO LOWER 90S WITH LOWS AROUND 70. -BLAES && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 150 PM THURSDAY... 24-HR TAF PERIOD: SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AREA WIDE THIS AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE TRACKS SOUTHEAST FROM THE GREAT LAKES INTO THE MID ATLANTIC. WILL CARRY A TEMPO GROUP FOR CONVECTION AT ALL TERMINALS LATE THIS AFT/EVE (18-04Z TIME FRAME)...EARLIEST IN THE PIEDMONT...WITH GRADUAL MIGRATION INTO THE SOUTHEAST BY THE LATE AFTERNOON EARLY EVENING. THE STRONGEST STORMS WILL HAVE THE POTENTIAL TO PRODUCED DAMAGING THUNDERSTORM WIND GUSTS AND LARGE HAIL. CONVECTION SHOULD ABATE BY AROUND MIDNIGHT. WINDS WILL SWING AROUND TO A NORTHERLY COMPONENT OVERNIGHT AND INTO FRIDAY MORNING AS A WEAK SURFACE FRONT SETTLES SOUTH INTO THE AREA. LOOKING AHEAD: EXPECT ABOVE NORMAL CHANCES FOR DIURNAL CONVECTION (DURING THE AFT/EVE HOURS) EACH DAY IN ASSOC/W A MORE ACTIVE PATTERN OF NW FLOW ALOFT AND A STALLED FRONTAL ZONE IN THE AREA. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CBL NEAR TERM...CBL SHORT TERM...BLAES LONG TERM...BLAES AVIATION...CBL
Hazardous weather outlook, Jun 19, 2:38 PM EDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 238 PM EDT THU JUN 19 2014 NCZ042-073>078-083>086-088-089-201845- JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 238 PM EDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HIGH HUMIDITY COMBINED WITH TEMPERATURES IN THE MID TO UPPER 90S WILL RESULT IN HEAT INDICES AROUND 100 DEGREES FOR SEVERAL HOURS THIS AFTERNOON. ADDITIONALLY...SCATTERED THUNDERSTORMS WILL DEVELOP IN ADVANCE OF AN APPROACHING UPPER LEVEL DISTURBANCE LATE THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WIND GUSTS AND DIME TO HALF DOLLAR SIZE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND EVENING HOURS FRIDAY THROUGH EARLY NEXT WEEK. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ007>011-021>028-038>041-043-201845- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- WILSON- 238 PM EDT THU JUN 19 2014 ...SEVERE THUNDERSTORM WATCH 334 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS WILL DEVELOP IN ADVANCE OF AN APPROACHING UPPER LEVEL DISTURBANCE LATE THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WIND GUSTS AND DIME TO HALF DOLLAR SIZE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND EVENING HOURS FRIDAY THROUGH EARLY NEXT WEEK. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 19, 3:11 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 311 PM EDT THU JUN 19 2014 NCZ008-009-192015- VANCE-GRANVILLE- 311 PM EDT THU JUN 19 2014 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN VANCE AND NORTHEASTERN GRANVILLE COUNTIES UNTIL 415 PM EDT... AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CLARKSVILLE...OR 10 MILES NORTHEAST OF VIRGILINA...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... STOVALL...MIDDLEBURG...SATTERWHITE POINT MARINA...JOHN H KERR RESERVOIR...TUNGSTEN...KERR LAKE...STEELE CREEK MARINA & CAMPGROUND AND BULLOCKSVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING. IF ON OR NEAR KERR LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY AFTERNOON FOR CENTRAL NORTH CAROLINA. LAT...LON 3640 7830 3634 7866 3654 7874 3654 7832 TIME...MOT...LOC 1910Z 322DEG 10KT 3662 7862 ELLIS
Local storm report, Jun 19, 3:51 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
351 PM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 1 WNW LEWISVILLE 36.10N 80.42W
06/19/2014 E1.00 INCH FORSYTH NC SOCIAL MEDIA
QUARTER SIZE HAIL NEAR RT 421
&&
EVENT NUMBER RAH1401524
SECSpecial weather statement, Jun 19, 3:54 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
354 PM EDT THU JUN 19 2014
NCZ023-192100-
ALAMANCE-
354 PM EDT THU JUN 19 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF ALAMANCE COUNTY
UNTIL 500 PM EDT...
AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CAMP SPRINGS...MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BURLINGTON...GRAHAM...MEBANE...ELON COLLEGE...GIBSONVILLE...HAW
RIVER...SWEPSONVILLE...ALAMANCE...ALTAMAHAW-OSSIPEE AND ALTAMAHAW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY AFTERNOON FOR CENTRAL NORTH CAROLINA.
LAT...LON 3624 7926 3601 7926 3590 7949 3599 7954
3625 7953
TIME...MOT...LOC 1953Z 327DEG 14KT 3625 7957
ELLISLocal storm report, Jun 19, 4:03 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
403 PM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM TSTM WND DMG RURAL HALL 36.23N 80.29W
06/19/2014 FORSYTH NC 911 CALL CENTER
TREES AND POWERLINES REPORTED DOWN IN RURAL HALL... AS
WELL AS SEVERAL OTHER TOWNS IN THE NORTHERN PART OF
FORSYTH COUNTY
&&
EVENT NUMBER RAH1401525
SECLocal storm report, Jun 19, 4:06 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
406 PM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG LEWISVILLE 36.09N 80.40W
06/19/2014 FORSYTH NC 911 CALL CENTER
TREES AND POWERLINES REPORTED DOWN IN LEWISVILLE
&&
EVENT NUMBER RAH1401526
SECLocal storm report, Jun 19, 4:19 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
419 PM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 2 NW ARCHDALE 35.93N 79.99W
06/19/2014 E0.88 INCH GUILFORD NC TRAINED SPOTTER
NICKEL SIZE HAIL
&&
EVENT NUMBER RAH1401527
SECThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:56 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 79 min |
| Jun 19, 3:11 PM EDT | Special Weather Statement | RAH | Vance | 64 min |
| Jun 19, 3:42 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Guilford, Randolph | 63 min |
| Jun 19, 3:49 PM EDT | Areal Flood Advisory | RAH | Forsyth, Guilford | 3 hr |
| Jun 19, 3:54 PM EDT | Special Weather Statement | RAH | Alamance | 66 min |
| Jun 19, 4:05 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 40 min |
| Jun 19, 4:30 PM EDT | Areal Flood Advisory | RAH | Alamance | 2 hr |
| Jun 19, 5:03 PM EDT | Special Weather Statement | RAH | Durham | 42 min |
| Jun 19, 5:07 PM EDT | Special Weather Statement | RAH | Stanly | 38 min |
| Jun 19, 5:08 PM EDT | Severe Thunderstorm Warning | RAH | Durham | 52 min |
| Jun 19, 5:11 PM EDT | Severe Thunderstorm Warning | RAH | Granville | 49 min |
| Jun 19, 5:30 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Wake | 45 min |
| Jun 19, 5:50 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 40 min |
| Jun 19, 6:07 PM EDT | Special Weather Statement | RAH | Warren | 38 min |
| Jun 19, 6:23 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke | 52 min |
| Jun 19, 6:32 PM EDT | Special Weather Statement | RAH | Davidson | 58 min |
| Jun 19, 7:13 PM EDT | Special Weather Statement | RAH | Moore | 47 min |
| Jun 19, 7:16 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke | 59 min |
| Jun 19, 7:17 PM EDT | Special Weather Statement | RAH | Halifax | 58 min |
| Jun 19, 7:22 PM EDT | Areal Flood Advisory | RAH | Cumberland | 53 min |
| Jun 19, 7:45 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Moore | 45 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.